MAUDE Adverse Event Report: NUVASIVE, INC. VERSATIE PET BAND, 4.5MM HOOK END; BONE FIXATION CERCLAGE, SUBLAMINAR

NUVASIVE, INC. VERSATIE PET BAND, 4.5MM HOOK END; BONE FIXATION CERCLAGE, SUBLAMINAR
Model Number 86101245
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to nuvasive for evaluation as it was not removed from the patient and remains in-situ.However, photographs were provided and confirm the reported partial tearing of the band.As no device or further event information was made available, such as operative notes or details on surgical technique, a definitive root cause cannot be determined.However, potential causes/contributors include: excessive tension being applied to the band, an instrument or bone contacting the band creating the damage, or an out-of-spec torque handle being utilized during tightening.Manufacturing review: review of the device history records notes no material non-conformances, no manufacturing errors, and no discrepancies with respect to material type, treatments, or dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Labeling review: ".Warnings, cautions and precautions: the implantation of the spinal system should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." ".Preoperative warnings: 3.Care should be used in the handling and storage of the versatie implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments.For sterile implants: assure highly aseptic surgical conditions, and use aseptic technique when removing the versatie implant from its packaging.Inspect the implant and packaging for signs of damage, including scratched or damaged devices or damage to the sterile barrier.Do not use the versatie implants if there is any evidence of damage.5.Devices should be inspected for damage prior to implantation.6.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." ".Potential adverse events and complications potential risks identified with the use of this system, which may require additional surgery, include: disassembly, fraying, kinking, loosening, bending or breakage of any or all of the versatie system implant components.Loss of fixation.Nonunion or delayed union.Pain, discomfort or abnormal sensations due to the presence of the device.".
 
Event or Problem Description
After desired tension of the versatie band was achieved during the final tightening step of the procedure, the surgeon noticed the band was partially torn within the passage window of the clamp.The surgeon opted to keep band and clamp in place.There was no reported adverse patient impact as a result of this event.No additional information is available.

Brand Name
VERSATIE PET BAND, 4.5MM HOOK END
Common Device Name
BONE FIXATION CERCLAGE, SUBLAMINAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd.
san diego, CA 92121
MDR Report Key15840605
Report Number2031966-2022-00266
Device Sequence Number12257654
Product Code OWI
UDI-Device Identifier00887517984296
UDI-Public887517984296
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86101245
Device Lot Number220062
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Initial Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VERSATIE CLAMP 8610260P2, LOT ML02161 (X2)
Patient SexPrefer Not To Disclose